Kentucky, 2013Winter Storm and Flooding in Kentucky, December 6 to 7, 2013
December 6 to 7, 2013 · NWS LMK · 13 events in 12 counties and zones
A massive intrusion of arctic air brought near record cold to the Rockies and the northern Plains by December 5th. Late in the day, strong southwesterly flow aloft brought ample moisture along the leading edge of this arctic airmass, which, by now extended from central Texas through Indiana.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A massive intrusion of arctic air brought near record cold to the Rockies and the northern Plains by December 5th. Late in the day, strong southwesterly flow aloft brought ample moisture along the leading edge of this arctic airmass, which, by now extended from central Texas through Indiana. Widespread mixed wintry precipitation developed all along the boundary, aided by upper level support from the right entrance region of a strong jet. Across northern Kentucky, freezing rain developed during the mid-morning hours and deposited up to one quarter of an inch of ice across west central Kentucky, west of Interstate 65. Just south of the Ohio River, freezing rain turned to sleet and deposited up to one half inch. Sleet changed to snow by early afternoon, depositing an additional 4 inches to locations along the Ohio River. Across the Bluegrass, heavy rain on the 5th and 6th brought minor flooding to Stoner Creek in Bourbon County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Dec 6, 6:41 AM EST, 19 minutes earlier.
Area forecast discussion, Dec 6, 6:41 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 AM EST Fri Dec 6 2013
...Updated Aviation and Forecast Discussion...
...Forecast Update...
Issued at 635 AM EST Fri Dec 6 2013
Secondary surge of moisture is building across Missouri and Arkansas
this hour, and latest SPC mesoanalysis has another frontogenetical
band in the area where banding currently is setting up from KBMG to
KCGI. Latest HRRR is close to current thinking for snow numbers
across our region, 6-10 over our far northwest counties and 3-6
along the river. The southern end of the warning still has freezing
rain to deal with. We have had a few glazing reports across the
current freezing rain area, which still includes KSDF, though the
intensity has slackened. No headline changes coming still, just
expect conditions to worsen later this morning into the afternoon.
Issued at 455 AM EST Fri Dec 6 2013
Active convection well to out south, and closer to the cold front,
appears to be stealing some of our thunder as far the winter precip
goes. Have a very apparent dry slot forming between this convection,
the northern edge of which now is over Lake Cumberland, and the
heavier sleet across southern Indiana. Even the latter band is
starting to wane as moisture is getting cut off from it. The GEM and
SREF both did a better job of handling this break in the precip, but
both fill that gap back in later this morning and into the
afternoon. Have adjusted totals and early pops to account for these
differences. The overall daytime forecast did not change much, so
will not issue a zone update and no changes to the headline products
are expected at this time.
.SHORT TERM (Now through Saturday Night)...
Issued at 330 AM EST Fri Dec 6 2013
...IMPACTFUL WINTER EVENT ONGOING...
Southwest feed of moisture is pumping in plenty of moisture and
working with Arctic air filtering into the region to create a messy
winter precip forecast this morning. Freezing rain line running
roughly from Russellville in Logan county to Etown/Louisville to
Frankfort. Had a band of heavier returns across our northern row of
counties, where sleet is coming down. SPC mesoanalysis earlier
showed a band of 850-700 mb frontogenesis where this band formed,
but that band has spread out now.
Timing for cold air continues to run a bit faster than previously
forecast, so have had to shift freezing rain timing south. Given
timing for precip coming in, that would also mean higher snow totals
over the north, where the deeper cold air will allow for a quicker
transition to snow during the day today. Bumped up the totals across
our northern counties to 6-10 inches, with areas right along the
Ohio River now getting between 2 and 6 inches.
Current headlines still look good. The northern part of the winter
storm warning looks solid for reaching the heavy snow criteria,
whereas the southern part looks like the combination of freezing
rain, sleet, and snow will be the main threat. The advisory area
looks in line for around an inch of snow and/or a tenth to a quarter
inch of freezing rain.
Moisture tap runs out aloft starts to run out this evening.
Soundings show we may have a period of freezing drizzle, as the top
of the saturated layer gets warmer than -10C. Given temperatures
falling quickly, this freezing drizzle combined with already wet
roadways and temperatures well into the 20s will make for continued
dangerous travel conditions overnight.
Highs Saturday will struggle to get into the lower 20s, if that
high, over southern Indiana in the snowpack. Down south, the
freezing mark will be the hard point to reach. The cold temperatures
will set the stage for the next system to come in, read on below.
.LONG TERM (Sunday through Friday)...
Issued at 320 AM EST Fri Dec 6 2013
...SIGNIFICANT WINTRY WEATHER EXPECTED LATE SATURDAY NIGHT AND
SUNDAY ACROSS THE REGION...
...Saturday night through Monday...
Ding, ding Round two of wintry weather will commence late Saturday
night and through the day Sunday, as our next mid-level southern
stream wave heads northeastward. Precip may begin across southern
Kentucky around midnight, but models seem to rush it in after
midnight. Precipitation types are still a difficult forecast, which
depends on the final snow/sleet/ice totals from this first round of
wintry precip today.
Currently believe surface temperatures will be cold and the depth of
the cold airmass will be sufficiently deep to support mostly snow at
the precipitation onset. The snow could be particularly heavy early
Sunday across portions of southern Indiana and central Kentucky. As
the wave continues to move northeast, warmer air aloft would
eventually overspread the cold lower layer and result in a change
over to perhaps sleet for a very brief period, but freezing rain
would quickly take over and progress northward. Still too difficult
to pin down the snow and freezing rain amounts, but they could
accumulate rapidly before warmer surface air arrives.
Speaking of that, warmer air will work in at the surface across
southern Kentucky in the afternoon, changing freezing rain over to
rain. This too will continue northward into the evening as the wave
shifts northeast. In fact, the warmest temperatures Sunday may very
well occur in the evening as the warmer surface air gets in here. As
the wave departs, colder air rushes back in and will lead to any
leftover precipitation changing back over to snow before ending.
Highs Sunday look to warm to around the freezing mark in areas north
of the Ohio River late in the day, with mid to upper 30s across much
of Kentucky. Lows Sunday night will cool back into the lower 30s.
Highs on Monday are really tough because they will be so dependent
on snow/ice cover. Right now will go with highs in the lower 30s
across the northwest to lower 40s across the southeast.
Monday Night through Thursday...
Will keep a slight chance of light snow over far eastern and
southeastern counties Monday evening as broad shortwave aloft moves
through. Otherwise, weather during this period calms down as flow
aloft becomes less amplified with no noticeable weather systems to
track across our area. This period looks dry, even with a shortwave
trough diving through the Great Lakes Thursday. Any precip
associated with that trough appears to stay north of the area.
Temperatures will be the big story. It will be quite cold with highs
in the 20s across the north and 30s across the south Tuesday through
Thursday, with lows generally in the single digits across the north
and teens across the southern CWA. As mentioned in the previous
forecast, whatever snow cover exists in our north will affect these
numbers.
&&
.HYDROLOGY...
Issued at 315 PM EDT Thu Dec 5 2013
A prolonged period of precipitation will continue into the weekend.
The first system has already dumped up to an inch and another 1 to 2
inches are expected before the precipitation ends Friday night. The
northern portions will see much of this precipitation change over to
freezing or frozen forms. Thus, rises will occur on rivers and
streams but no flooding on major rivers is expected. However,
localized flooding could still occur tonight into Friday.
The second system Saturday night through Sunday could drop an
additional 1 to 2 inches of precipitation is expected over southeast
Kentucky. Again, the precipitation will be a mixture of frozen and
freezing types and will runoff slower than pure rain. This next shot
could trigger some minor flooding on parts of the Green, Licking,
and Salt basins. If so, flooding will extend into next week.
&&
.AVIATION (12Z TAF Update)...
Updated at 640 AM EST Fri Dec 6 2013
There is a bit of a lull in precipitation occurring across the
region as moisture aloft has diminished a bit. This is leading to or
will lead to more of a freezing drizzle and very light sleet
situation for a few hours this morning rather than the steadier
rain. However, our next wave is just southwest of the area and deep
moisture will quickly spread across the region once again.
Precipitation intensity will increase and as the temperature profile
continues to cool, precip type will change through the day. Expect
precip to end this evening and overnight in the form of light
freezing drizzle/light sleet as we once again lose the upper-level
moisture with the system departing. Expect IFR ceilings will be
common now and through the evening before starting to transition to
MVFR toward the end of the TAF period. Visibilities will also
decrease in the heavier precip later today. Winds will continue to
be out of the north at 9-14 knots.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING until 1 AM EST /Midnight CST/ Saturday FOR
KYZ023>038.
WINTER WEATHER ADVISORY until 1 AM EST /Midnight CST/ Saturday
FOR KYZ039>043-045>049-053>055-061>063-070>072.
IN...WINTER STORM WARNING until 1 AM EST /Midnight CST/ Saturday FOR
INZ076>079-083-084-089>092.
&&
Update.........RJS
Short Term.....RJS
Long Term......MJP
Hydrology......CMC
Aviation.......MJPHazardous weather outlook, Dec 6, 4:01 AM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 AM EST FRI DEC 6 2013
INZ076>079-083-084-089>092-KYZ023>038-070900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE
401 AM EST FRI DEC 6 2013 /301 AM CST FRI DEC 6 2013/
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
WINTRY PRECIPITATION WILL CONTINUE THROUGH THE DAY TODAY AND END
LATE THIS EVENING AS LIGHT SNOW. HAZARDOUS ICE AND SNOW
ACCUMULATIONS WILL CONTINUE. REFER TO THE WINTER STORM WARNING
PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ANOTHER WEATHER SYSTEM IS FORECAST TO IMPACT THE OUTLOOK AREA
LATE SATURDAY NIGHT AND ON SUNDAY. THE PRECIPITATION IS EXPECTED
TO START OFF AS A LIGHT SNOW AND THEN TRANSITION TO FREEZING RAIN
BY LATE SUNDAY. AN ACCUMULATION OF SNOW AND SOME ICE IS LIKELY BY
LATE SUNDAY...WHICH WOULD RESULT IN HAZARDOUS WEATHER CONDITIONS
ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY SIGNIFICANT RAIN OR MIXED
PRECIPITATION AMOUNTS THROUGH TONIGHT AND AGAIN SUNDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ039>043-045>049-053>055-061>063-070>072-070900-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN
401 AM EST FRI DEC 6 2013 /301 AM CST FRI DEC 6 2013/
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM EST /7 AM CST/ THIS
MORNING TO 1 AM EST /MIDNIGHT CST/ SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
A WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE
MOVING SOUTHEAST ACROSS CENTRAL KENTUCKY TODAY. PRECIPITATION WILL
END LATE FRIDAY EVENING AS LIGHT SNOW. HAZARDOUS ICE AND SNOW
ACCUMULATIONS APPEAR LIKELY AT THIS TIME. REFER TO THE WINTER
WEATHER ADVISORY PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ANOTHER WEATHER SYSTEM IS FORECAST TO IMPACT THE OUTLOOK AREA
LATE SATURDAY NIGHT AND ON SUNDAY. THE PRECIPITATION IS EXPECTED
TO START OFF AS A LIGHT SNOW...THEN CHANGE OVER TO FREEZING RAIN
ON SUNDAY. A COATING OF SNOW AND ICE IS LIKELY BY SUNDAY
MORNING...WHICH WOULD RESULT IN HAZARDOUS WEATHER CONDITIONS
ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY SIGNIFICANT RAIN OR MIXED
PRECIPITATION AMOUNTS THROUGH TONIGHT AND AGAIN SUNDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ056-057-064>067-073>078-081-082-070900-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
401 AM EST FRI DEC 6 2013 /301 AM CST FRI DEC 6 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
RAIN WILL CONTINUE WITH A TRANSITION TO A LIGHT MIX OF FREEZING
RAIN...SLEET AND SNOW THIS EVENING...BEFORE PRECIPITATION ENDS. AT
THIS TIME PRECIPITATION IS NOT EXPECTED TO LAST LONG ENOUGH TO
HAVE HIGH IMPACTS. HOWEVER...SOME IMPACTS MAY BE POSSIBLE AS
TEMPERATURES FALL RAPIDLY BY DAYBREAK SATURDAY. WET OR SLUSHY
ROADWAYS FROM LIGHT SNOW OR SLEET COULD QUICKLY FREEZE AND CREATE
SLICK SPOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ANOTHER WEATHER SYSTEM IS FORECAST TO IMPACT THE OUTLOOK AREA LATE
SATURDAY NIGHT AND ON SUNDAY. THE PRECIPITATION IS EXPECTED TO
START OFF AS A LIGHT SNOW...THEN TRANSITION TO FREEZING RAIN LATE
SATURDAY NIGHT...BEFORE BECOMING PLAIN RAIN BY SUNDAY AFTERNOON.
A COATING OF ICE WILL BE POSSIBLE EARLY SUNDAY MORNING WHICH WOULD
RESULT IN HAZARDOUS WEATHER CONDITIONS ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY SIGNIFICANT RAIN OR MIXED
PRECIPITATION AMOUNTS THROUGH TONIGHT AND AGAIN SUNDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
RJS/MJP
Event by event
9 winter storm, 2 heavy snow, 2 flood. Local standard time, as filed.
Heavy Snow, Jefferson
- When
- December 6, 7:00 AM EST to 7:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 38.187, -85.659 (the zone’s center; the record gives no point)
Rain changed to freezing rain around dawn. Two tenths of an inch of glaze developed before precipitation changed over to sleet and snow. Four inches of snow fell across northern Louisville, with just under 3 inches measured along the southern border of the county.
Heavy Snow, Trimble
- When
- December 6, 8:00 AM EST to 7:00 PM EST
- Where
- Trimble forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 38.613, -85.338 (the zone’s center; the record gives no point)
Four inches of snow fell in Milton. Six inches of snow fell along the Ohio River on the northern border of Trimble County. Freezing rain and sleet produced a thin glaze prior to changing over to snow.
Winter Storm, Oldham
- When
- December 6, 8:00 AM EST to 6:00 PM EST
- Where
- Oldham forecast zone
- Reported by
- NWS Employee
- Coordinates
- 38.399, -85.448 (the zone’s center; the record gives no point)
Freezing rain deposited around 2 tenths of an inch of ice before changing over to sleet and snow. By late afternoon 3.2 inches of sleet and snow were measured near Buckner.
Winter Storm, Henry
- When
- December 6, 8:00 AM EST to 7:00 PM EST
- Where
- Henry forecast zone
- Reported by
- Public
- Coordinates
- 38.449, -85.119 (the zone’s center; the record gives no point)
Several inches of ice, sleet and snow were reported across Henry County. Two tenths of an inch of ice were followed by 2 to 3 inches of sleet and snow.
Winter Storm, Meade
- When
- December 6, 9:00 AM EST to 6:00 PM EST
- Where
- Meade forecast zone
- Reported by
- Public
- Coordinates
- 37.970, -86.217 (the zone’s center; the record gives no point)
Freezing rain produced two tenths of an inch of glaze before changing over to sleet and snow. Three to 4 inches of snow then accumulated through late afternoon along the Ohio River.
Winter Storm, Bullitt
- When
- December 6, 10:00 AM EST to 7:00 PM EST
- Where
- Bullitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.970, -85.696 (the zone’s center; the record gives no point)
Freezing rain brought two tenths of an inch of glaze to northern Bullitt County before changing over to sleet and snow. Two to 3 inches of snow fell later in the afternoon across northern Bullitt County.
Winter Storm, Hardin
- When
- December 6, 10:00 AM EST to 7:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- ASOS
- Coordinates
- 37.698, -85.963 (the zone’s center; the record gives no point)
Freezing rain produced two tenths of an inch of glaze near Fort Knox. Freezing rain later changed to sleet and snow, with another one to two inches of accumulation along the Ohio River in the northern portion of the county.
Winter Storm, Breckinridge
- When
- December 6, 10:00 AM EST to 6:00 PM EST
- Where
- Breckinridge forecast zone
- Reported by
- Public
- Coordinates
- 37.773, -86.429 (the zone’s center; the record gives no point)
Freezing rain deposited up to one quarter of an inch of glaze around the county. Light sleet and snow developed by early afternoon with an inch of additional accumulation.
Winter Storm, Hancock
- When
- December 6, 10:00 AM EST to 6:00 PM EST
- Where
- Hancock forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 37.842, -86.778 (the zone’s center; the record gives no point)
A quarter of an inch of glaze was deposited by freezing rain during the morning hours. Sleet and snow followed through the late afternoon hours. Five inches of snow was reported near Lewisport.
Winter Storm, Ohio
- When
- December 6, 10:00 AM CST to 6:00 PM CST
- Where
- Ohio forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.478, -86.849 (the zone’s center; the record gives no point)
A spotter in Fordsville reported freezing rain with ice accretions of three tenths of an inch.
Winter Storm, Grayson
- When
- December 6, 10:00 AM CST to 5:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 37.461, -86.344 (the zone’s center; the record gives no point)
A spotter reported that freezing rain deposited one third of an inch of ice by late morning across western Grayson County.
Flood, Bourbon
- When
- December 6, 8:00 PM EST to December 7, 7:00 AM EST
- Where
- Bourbon County, Paris to 0.24 mi E of Paris
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.220, -84.250
Heavy rains across the Bluegrass Region on the 5th and the 6th led to minor river flooding at Paris. Stoner Creek rose to 18.5 feet during the late evening on the 6th. Flood state is 16 feet.
Flood, Bourbon
- When
- December 6, 8:00 PM EST to December 7, 7:00 AM EST
- Where
- Bourbon County, Paris to 0.24 mi E of Paris
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.220, -84.250
Heavy rains across the Bluegrass Region on the 5th and the 6th (in advance of the cold air intrusion that occurred on the 6th) led to minor river flooding at Paris. Stoner Creek rose to 18.5 feet during the late evening on the 6th. Flood state is 16 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, December 6 to 8, 2013$640,000 · 9 events
- Extreme Cold in North Dakota, December 6 to 7, 201336 events
- Winter Storm and Winter Weather in Ohio, December 6, 201332 events
- Extreme Cold in South Dakota, December 6 to 7, 201321 events
- Extreme Cold in Minnesota, December 6 to 7, 201319 events
- Extreme Cold in North Dakota, December 6 to 7, 201318 events
- Winter Storm and Winter Weather in Kentucky, December 6, 201311 events
- Heavy Snow in Indiana, December 6, 201310 events
- Winter Storm and Winter Weather in Indiana, December 6, 20138 events
- Winter Storm and Winter Weather in California, December 6 to 7, 20138 events
- Heavy Snow and Winter Weather in Idaho, December 6 to 8, 20138 events
- Winter Weather in Arkansas, December 6, 20137 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479438, 479439, 479440, 479441, 479444, 479442, 479443, 479445, 479446, 479447, 479448, 489893, 491849.